Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 148, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 14, 2008, 6:50 PM CDT for Knox County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2008, 6:50 PM CDT (23:50 UTC)
- Expired
- Jun 14, 2008, 7:35 PM CDT
- In force
- 45 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 73 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:11 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 142350
SVRILX
ILC095-150045-
/O.NEW.KILX.SV.W.0148.080614T2350Z-080615T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
650 PM CDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 745 PM CDT.
* AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19
MILES WEST OF RIO...OR ABOUT NEAR ALEDO...AND WAS MOVING SOUTHEAST
AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
RIO...
GALESBURG...
WATAGA...
ONEIDA...
ALTONA...
KNOXVILLE...
GILSON...
VICTORIA...
ANOTHER LOCATION IN THIS WARNING IS...MAQUON.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4115 9011 4105 8999 4071 9016 4086 9045
4116 9044
TIME...MOT...LOC 2350Z 306DEG 26KT 4119 9070
$$
AUTEN2 follow-up statements
000
WWUS53 KILX 150014
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
714 PM CDT SAT JUN 14 2008
ILC095-150045-
/O.CON.KILX.SV.W.0148.000000T0000Z-080615T0045Z/
KNOX-
714 PM CDT SAT JUN 14 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR KNOX COUNTY...
AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8
MILES WEST OF RIO...OR ABOUT 11 MILES SOUTHEAST OF ALEDO...MOVING
SOUTHEAST AT 30 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
RIO...
HENDERSON...
GALESBURG...
WATAGA...
ONEIDA...
ALTONA...
KNOXVILLE...
GILSON...
DAHINDA...
DELONG...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4115 9011 4105 8999 4071 9016 4086 9045
4116 9044
TIME...MOT...LOC 0014Z 306DEG 26KT 4109 9052
$$
AUTEN000
WWUS53 KILX 150035
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
734 PM CDT SAT JUN 14 2008
ILC095-150044-
/O.CAN.KILX.SV.W.0148.000000T0000Z-080615T0045Z/
KNOX-
734 PM CDT SAT JUN 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED...
AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN CANCELLED.
LAT...LON 4115 9011 4105 8999 4071 9016 4086 9045
4116 9044
TIME...MOT...LOC 0034Z 306DEG 26KT 4100 9037
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:43 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 14, 6:43 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 643 PM CDT SAT JUN 14 2008 .DISCUSSION... ISSUED 300 PM CDT SAT JUN 14 2008 .DISCUSSION...LATEST SURFACE ANALYSIS HAD WEAK AREA OF HIGH PRESSURE CENTERED OVER THE LOWER MIDWEST. MEANWHILE...A WEAK NEARLY STATIONARY FRONTAL BOUNDARY EXTENDED FROM THE CENTRAL PLAINS INTO THE GREAT LAKES REGION. MAIN FORECAST CONCERNS OVER THE NEXT FEW DAYS REVOLVE AROUND PRECIPITATION CHANCES UNTIL THIS FRONT TO OUR NORTHWEST PASSES THROUGH THE REGION BY EARLY MONDAY. 12Z MODELS IN GOOD AGREEMENT OVERALL THROUGH THE PERIOD. HOWEVER... THE MESOSCALE DETAILS OF THE CONVECTION ALONG THE FRONT WILL BE TRICKY TO PIN POINT. GUIDANCE TEMPERATURES CLOSE/REASONABLE...SO WILL NOT STRAY TOO FAR. SHORT TERM...TONIGHT THROUGH TUESDAY... TONIGHT...SEVERE THUNDERSTORM WATCH IN EFFECT FOR KNOX/STARK COUNTIES UNTIL 7 PM. STILL THINK THE BULK OF ANY PRECIPITATION WILL REMAIN NORTH AND WEST OF THE FORECAST AREA TONIGHT. THE AIRMASS OVERHEAD IS QUITE DRY. ALSO...THE BEST CONVERGENCE AND AXIS OF STEEPER LAPSE RATES SHOULD REMAIN CLOSER TO THE NEARLY STATIONARY FRONT. MCS DEVELOPMENT ALONG THE FRONT IS MOST FAVORED OVER THE CENTRAL PLAINS AND SHOULD TRACK SOUTHEAST THROUGH MISSOURI BY MORNING. SUNDAY AND SUNDAY NIGHT...FRONT WILL SINK SOUTHEAST TOWARD AND THROUGH FORECAST AREA DURING THE PERIOD...PUSHED BY SHORTWAVE ENERGY CURRENTLY DIGGING ACROSS THE NORTHERN ROCKIES. BEST CHANCES FOR STORMS WILL OCCUR ALONG/AHEAD OF THE FRONT DURING SUNDAY AFTERNOON AND EVENING. THE AMOUNT OF INSTABILITY WE ARE ABLE TO REALIZE AHEAD OF THE FRONT WILL LARGELY BE DETERMINED BY THE AMOUNT OF CONVECTIVE DEBRIS FROM THE OVERNIGHT MCS AND THE POSITION OF ANY OUTFLOW BOUNDARIES. MONDAY THROUGH TUESDAY...FLOW ALOFT BECOMES NEUTRAL IN THE WAKE OF SUNDAY/S UPPER WAVE. HIGH PRESSURE WILL BUILD IN AT THE SURFACE BEHIND THE FRONT. THIS SHOULD PROVIDE QUIET...COOLER AND LESS HUMID CONDITIONS THAN WE HAVE SEEN OF LATE. LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MODELS/ENSEMBLES CONTINUE TO BE IN REASONABLE AGREEMENT THROUGH THE EXTENDED RANGE. FLAT RIDGING IS EXPECTED TO BE IN PLACE ACROSS THE PLAINS...WITH STRONGER TROFFING IN PLACE ACROSS EASTERN NORTH AMERICA. AT LEAST WEAKLY NORTHWEST FLOW ALOFT WILL BE IN PLACE ACROSS FORECAST AREA THROUGH THE PERIOD...WITH COOLER AND DRIER CONDITIONS THAN WE HAVE SEEN OF LATE. HOWEVER...WILL CONTINUE TO MONITOR THE POTENTIAL FOR ANY STORMS TO RIDE DOWN THE PLAINS RIDGE INTO OUR AREA. ALSO... MODELS HINTING AT A BAROCLINIC ZONE SETTING UP TO OUR SOUTHWEST TOWARD THE WEEKEND WHICH SHOULD BE THE PREFERRED AREA FOR PRECIPITATION TO TRACK ALONG. BAK && .AVIATION... ISSUED 643 PM CDT SAT JUN 14 2008 VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES NEXT 24HRS. CELLS MOVING INTO NORTHWESTERN IL WILL CONTINUE TO MOVE SOUTHEAST AND WILL AFFECT PIA IN ABOUT 1-2 HOURS...THEREFORE HAVE ADDED ONE HOUR OF TEMPO THUNDERSTORMS FROM 02-03Z. BMI WILL ONLY SEE SOME MID CLOUDS AND CIRRUS...BUT HAVE ADDED VCTS FOR A SHORT TIME PERIOD AS AREA OF PCPN CONTINUES SOUTHEAST. SPI...DEC AND CMI SHOULD SEE NO CLOUDS OR JUST SOME HIGH CLOUDS AS THE PCPN MOVE SOUTHEAST. SOUTHWEST WINDS WILL PREVAIL THROUGH THE PERIOD AT ALL SITES AS THE BOUNDARY REMAINS NORTHWEST OF THE AREA NEXT 24HRS. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 14, 3:09 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT SAT JUN 14 2008 ILZ027-028-151200- KNOX-STARK- 309 PM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM FOR KNOX AND STARK COUNTIES. THERE IS A CHANCE THAT A FEW STRONG TO SEVERE STORMS WILL REACH AS FAR EAST AS KNOX AND STARK COUNTIES IN CENTRAL ILLINOIS. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. STORMS WILL DIMINISH THIS EVENING...AS THEY MOVE INTO THE MORE STABLE AIR FARTHER EAST IN CENTRAL ILLINOIS. INTERESTS ALONG THE ILLINOIS RIVER FROM HAVANA TO BEARDSTOWN WILL EXPERIENCE FLOODING INTO EARLY NEXT WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. A FEW OF THOSE STORMS MAY BECOME SEVERE IN THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING. ILZ029>031-036-037-040-041-047>050-151200- CASS-FULTON-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-SCOTT- TAZEWELL-WOODFORD- 309 PM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT INTERESTS ALONG THE ILLINOIS RIVER FROM HAVANA TO BEARDSTOWN WILL EXPERIENCE FLOODING INTO EARLY NEXT WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. A FEW OF THOSE STORMS MAY BECOME SEVERE IN THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042>046-051>057-061-151200- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MCLEAN-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 309 PM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT FOR INTERESTS ALONG THE SANGAMON RIVER...FLOODING IS EXPECTED TO CONTINUE AT PETERSBURG AND OAKFORD THROUGH THIS EVENING...AND AT CHANDLERVILLE FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON AND SUNDAY EVENING. A FEW OF THOSE STORMS MAY BECOME SEVERE DURING THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-151200- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 309 PM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT EXTENSIVE RUNOFF FLOODING FROM PREVIOUS RAINFALL WILL CONTINUE OVER MANY AREAS OF EAST CENTRAL AND SOUTHEAST ILLINOIS FOR THE NEXT COUPLE OF DAYS. IN ADDITION...SEVERAL RIVERS AND STREAMS WILL CONTINUE OUT OF THEIR BANKS INCLUDING THE WABASH...LITTLE WABASH...AND EMBARRAS RIVERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. SOME OF THE STORMS COULD BECOME SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SHIMON
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:28 AM CDT | Dense Fog Advisory | ILX | Cass, Christian, DeWitt, Logan, McLean, Macon and 10 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.